Ask a Texas Heart Institute Doctor
Informed patients make better patients.
Could Amiodarone cause my blood pressure to be high?
I have been taking Amiodarone and it seems to be controlling my arrhythmia, but I still have episodes of my heart starts to have a hard beat that will wake me up. My pulse is still 65, but my blood pressure is high. Should I be concerned? Before I got out of bed, I started to breathe very fast. My heart rate was low, but my blood pressure had gone up to 154/62. Normal for me is 119/63. I would like to know what causes this.
submitted by Joyce from Salt Lake City, Utah on 1/3/2012
by Texas Heart Institute cardiologist, Jorge F. Guttin, MD
Amiodarone is used for arrhythmia control and has no effect on the blood pressure. Therefore you should consult with your cardiologist for diagnosis and treatment of your high blood pressure.
See also on this site:
Has your question or a similar one already been answered?
Search all the Heart Doctor questions and answers.
To search for a doctor or access St. Luke's physician referral service, use the "Find a Doctor" link at the top of this page.
Updated January 2012